Currently Viewing
Side Effects Associated With Other Treatments for GIST
July 16, 2018
Treating GIST
July 16, 2018
What Is GIST?
July 16, 2018

Side Effects Associated With Other Treatments for GIST

Melissa D. Shepherd, an acute care nurse practitioner from the Huntsman Cancer Institute in Salt Lake City, Utah, discusses side effects associated with second- and third-line treatments for GIST.
BY Melissa D. Shepherd
PUBLISHED October 28, 2015
Melissa Shepherd, an acute care nurse practitioner from the Huntsman Cancer Institute in Salt Lake City, Utah, discusses side effects associated with second- and third-line treatments for gastrointestinal stromal tumors (GIST).

The tyrosine kinase inhibitors Sutent (sunitinib) and Stivarga (regorafenib) are available in subsequent lines after Gleevec (imatinib). These agents have similar side effect profiles compared with Gleevec, but there is less of a problem with edema, Shepherd says.

However, she says, hand-foot syndrome is more of a problem with these second- and third-line agents. Hand-foot syndrome causes painful calluses on a patient’s hands and feet, which can interfere with everyday tasks like driving.

Shepherd also provides an overview of palliative care. She says that there are a couple different ways to view palliative care, but no matter what, the focus is on improving quality of life.

Related Articles

1
×

Sign In

Not a member? Sign up now!
×

Sign Up

Are you a member? Please Log In